Petrified of taking Citalopram x - Mental Health Sup...

Mental Health Support

26,910 members15,591 posts

Petrified of taking Citalopram x

shellby163
shellby163

I have been perscribed Citalopram and they have been sitting on the kitchen work top for three months.I am petrified to start taking them.I feel awful everyday with every symptom of Anxiety.How will i cope with taking the meds.Please help me x

17 Replies
oldestnewest

Shellby

You will never know how the medication will affect until you start to take them.

Personally I have taken this medication now for well over ten years and will need to take them now for the rest of my Life. They work for me and I am happy to keep taking them for the peace they afford.

Your GP has prescribed them because He feels you have a need. Given that you need to start taking then now. Consider this your Doctor will feel you are taking this drug now, it is time to start and stop worrying over something that has not had the chance to work.

The drug will take about five weeks to work, hopefully by then they will begin too work. You may have side affects, they are normal in the early stages.

Remember your GP is in partnership with you when discussing health concerns, you need to trust Him and move yourself on. Your attitude is a form of distrust. That is wrong you need to start that journey advised by Him. Take your drugs, it is the beginning of a journey you need to take.

Get well soon

BOB

Thankyou for taking the time to reply to me.I panic about the nausea side of things with the meds.I dont if i can get my head around taking them,i am such a mess x

Hi every med has side effects even aspirin and paracetomal, so do you avoid taking those too? The meds are there to help you otherwise they wouldn't have been prescribed. If you are worried then why not take the first one when you are with someone? It is very unlikely if you get side effects that they will be anything other than the most common ones.

If you feel awful now then meds can only be an improvement can't they? You will have to decide which makes you more anxious, taking them or not. They are not strong powerful drugs you know. I hope this helps a bit. xx

We have just come in after visiting a Historic Property and now I am in Chronic Pain with my Ankles swollen and my hips are very sore with my chronic disability. Now I need to take Opiates, strong pain killers above my standard dose. No ifs nor buts they will have several side affects. However I take them to allow me to recover and control my Pain, Cause and controlling the negative sides of my conditions comes to the fore.

Sometimes we need to consider what will help us recover or suppress our conditions long enough to give the body or brain a time to recover.

Life and its various wobbles is part of living, like you I need help to give myself time to recover and be ready for what tomorrow brings. Sometimes we all make decisions we prefer not to make, this is part of becoming adult, accepting things that scare or worry us.

Get well, move on and gain strength that will control your health worries. You will get better, although you do need to take that first step and move on

BOB

I’ve taken lots of different medications for depression and anxiety and citalopram had the least side effects. As Bob said, you know how they will affect you until you give them a go. What dose are you on? You could always start on half a tablet for a week or so?

shellby163
shellby163 in reply to Suzie40

Hello Suzie,i have been perscribed 10mg of Citalopram.Thankyou for your reply.Shelley x

I can sympathize with u side affects are not fun at all..if the side affects are bad and u cant take them go see your doctor gl to u

Hi I've taken several anti depressants and for me citalopram was the one with least side effects. Don't get me wrong my anxiety got a little worse for 2 weeks and then after I felt so much better

Hi shelby163, I understand it must be scary starting a new drug. I was the same when I first started taking them for anxiety/depression. The hardest part is taking that first tablet. I'm so glad I did after 5-6 weeks I felt for the first time in my life anxiety wasn't a problem anymore, I stopped worrying about everything and negetive thoughts stopped and it was the best couple of years of my life. Chances are you will get side effects but 10mg is a pretty low dose so they shouldn't be too bad. I'm currently increacing from 20mg-40mg after 4 years because they seemed to poop out but 4 years was a long time to feel great. Maybe it might be worth checking some reviews about them online to put your mind at ease. Seeing other people's sucess will make you less nervous. Just be carful you avoid the bad reviews, just stick to the good ones and you'll be alright x

shellby163
shellby163 in reply to Dankeenan

Thankyou for taking the time to reply to me.You have helped me.Many thanks x

Dankeenan
Dankeenan in reply to shellby163

That's ok no worries x we are all here to help x have you managed to take them yet?

shellby163
shellby163 in reply to Dankeenan

Still not taken them yet x

Dankeenan
Dankeenan in reply to shellby163

I'm sure you will when you are ready. If it's side effects you are worried about they really aren't that bad on a low dose. The common ones are pretty easy to deal with. Feeling a bit sleepy or a little queezy. Some people don't get any at all. All I'll say is when you do start taking them after a few weeks you'll be so glad you did. Good luck 😊

Which ones do you take? X

Hidden
Hidden

I was diagnosed with Generalised Anxiety Disorder taking citalopram 10mg and a regular lift from a self hypnosis CD from Ebay means I can face the world without dread. Best wishes.

Whilst Citalopram didn't work for me I know plenty of others for whom it's been amazing. I agree; the only way to find out if it works for you is to start them and give it time to work.

I ve taken them for yrs and they turned my life around although now i feel im ready to come off ( thats the hard part after so long...) but its about qualité of life, if you are suffering try them. If you have a bad experience just stop taking them. My only complaint is haw clenching, at higher doses it was awful but I put up with it because I was better. Goodluck xx

You may also like...